MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture, difficulty to remove, balloon detachment, and additional intervention occurred.The 70-80% stenosed target lesion was located in the non-tortuous and non-calcified fistula.A 10.0 x80, 75cm gladiator balloon catheter was selected for treatment.The pressure was brought up 3 times with the previous being 18-20 mmhg.During this procedure, on the third inflation at 20 atmospheres for 15 seconds, the balloon ruptured.An attempt was made to remove the balloon, but only the proximal portion was able to be withdrawn through a 6fr 7cm sheath.The distal part was pulled to the access site where an incision was made so a surgical intervention would be performed by making a large upsizing of the venotomy to get the balloon and sheath out without the balloon fracturing.There was an in-room cut-down and widening to ensure capture of everything.The remainder of the balloon was withdrawn but everted upon itself.A 7fr 11cm sheath was used to try to obtain hemostasis but was unsuccessful, thus, a 10fr 11cm sheath was used.Pressure was applied to the fistula at the wrist and was sutured.Patient was discharged in a stable condition and is expected to fully recover.There were no complications reported.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19942648
Report Number2124215-2024-48284
Device Sequence Number7319462
Product Code LIT
UDI-Device Identifier08714729826415
UDI-Public08714729826415
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0031452252
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Initial Report FDA Received Date08/08/2024
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown